We Are At The Beginning Of Change…
Tuesday September 27th 2016

Archives

Dear Ann Glanders, Week of May 30, 2011

Post Published: 31 May 2011
Author:
Category: Column, Dear Ann Glanders, Thyroid Health Advice Column
This post currently has no responses. Leave a comment

And the crowd yelled, “We are sick and tired of being sick and tired!”

“J” asks:  “I have Hashi’s and after being diagnosed it’s been extremely hard to get a doctor to treat me. They say, “I’m too young and my levels are okay”, but I’m having sleep attacks and extreme fatigue. I have read articles that state treating Hashi’s in its early stages can actually keep the disease from progressing.  Is this true? If so, do you think showing these studies to a doctor would help?”

DAG:  Oh honey, I can tell you from personal experience that it does in fact help the doctor when you show medical studies that pertain to your situation.  Some doctors take kindly to this and some do not.  So, I suggest you ask your doctor, “Would you mind reading this for me and letting me know your thoughts?” Instead of “Well I have this paper here that says different!!”  It will go over much better, like melted butter. Here are four articles by Mary Shomon, thyroid patient advocate that you might find useful (top four on Google)

“J” asks:  “Dear Ann Glanders, with multiple autoimmune disorders, how do I determine what to treat with medication?”

DAG:  Having multiple diseases can be as dizzying as spinning plates in the air at the same time!  My diseases affect me on a daily basis, so it is mandatory that I see a specialist for each one, on a monthly basis.  To help determine what’s best for you, take into consideration the severity of your diseases, i.e., does one or more affect you every hour, every day, or are some symptoms just a little bothersome?

“C” asks:   “Dear Ann Glanders, my TSH and FT4 (and consequently Ft3) levels are always low, despite my high Synthroid doses. I don’t eat or drink for at least 3 hours before and after taking my pills. Supplements, I want at least 8 hours before/after. Any tips on improving absorption?”

DAG:  You didn’t mention when you take your meds, but the first thing that popped into my mind were studies suggesting absorption, and that it may improve by changing your thyroid meds to evening vs. morning.  Please see: Thyroid Drugs/Treatment. I truly hope this helps!

Ann Glanders final tips for the week:

Quite a few of our members asked about stress, depression, feeling tired and extreme fatigue; anxiety and just down-right being dog tired.  All these symptoms could pertain to cortisol levels and the adrenal glands, which is where adrenaline for the body is made.  For a little reading on this topic please see: Shames Adrenals by Mary Shomon and Crazy, Sexy Thyroid by Dr. Gottfried.  For even more reading, check out doctors Shames book “Fat, Fuzzy and Frazzled”. If you feel any of these issues apply to you, considering copying, so that you and your doctor can discuss testing and treatment options.

Keep those questions coming! Fan “Ann Glanders” on Facebook to ask your questions.  We’ll be posting “Dear Ann Glanders” on Monday’s. Never hesitate to leave comments on DearThyroid.org, too. We love discussions! Plus – the more questions you ask, hopefully, they less confused as a cow on Astroturf might feel!

Love,

Ann Glanders

Be Sociable, Share!

Tags: , , , , , ,

Follow Dear Thyroid on Twitter/@DearThyroid | See our Facebook Page | Become a Fan on Facebook | Join our Facebook Group

You Can Create a Dear Thyroid Profile and share with friends!

Leave a Reply

Comments are moderated in an effort to control spam. If you have a previously approved Comment, this one should go right through. Thanks for your patience!